Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Des Moines, IA

March 30, 200735 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Mar 30, 2007, 3:50 AM CDT for 35 counties in Iowa. It took effect at Mar 30, 2007, 6:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 3:50 AM CDT (08:50 UTC)
In effect from
Mar 30, 2007, 6:00 PM CDT
Expired
Mar 30, 2007, 3:37 PM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
None
All 35 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 300850
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT FRI MAR 30 2007

...HEAVY RAINS EXPECTED TONIGHT INTO SATURDAY...

.A SLOW MOVING STORM SYSTEM IS FORECAST TO GRADUALLY PULL THROUGH
THE REGION TODAY INTO SATURDAY. THIS WILL ALLOW AMPLE MOISTURE TO
CONTINUE TO STREAM INTO IOWA. RAINFALL THAT HAS FALLEN OVERNIGHT
HAS SATURATED THE GROUND ACROSS MUCH OF CENTRAL IOWA. AS THE
SYSTEM PULL THROUGH THE STATE ADDITIONAL HEAVY RAIN IS ANTICIPATED
BEFORE THE THREAT DIMINISHES BY SATURDAY EVENING.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-301700-
/O.NEW.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
350 AM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK...
  STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...
  FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH 
  AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND 
  POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...
  MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND 
  SAC.

* FROM THIS EVENING THROUGH SATURDAY AFTERNOON

* CURRENT RAINFALL ON ALREADY MOIST GROUND IS LEADING TO SATURATED
  SOILS ACROSS MUCH OF CENTRAL IOWA. ADDITIONAL MODERATE TO HEAVY
  RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT INTO
  SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF
  INTERSTATE 35. RAINFALL OF 1 TO 3 INCHES IS POSSIBLE DURING THIS
  TIME WITH ISOLATED HIGHER AMOUNTS. GIVEN THE HIGHER INTENSITY
  RAINFALL RATES WITH THUNDERSTORMS AND ALREADY SATURATED
  GROUND...FLASH FLOODING MAY BE POSSIBLE. IN ADDITION...AS THE
  RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING
  MAY BECOME A PROBLEM BY THIS WEEKEND.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
000 
WGUS63 KDMX 301538
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1038 AM CDT FRI MAR 30 2007

...HEAVY RAINS EXPECTED TONIGHT INTO SATURDAY...

.A SLOW MOVING STORM SYSTEM IS FORECAST TO GRADUALLY PULL THROUGH
THE REGION TODAY INTO SATURDAY. THIS WILL ALLOW AMPLE MOISTURE TO
CONTINUE TO STREAM INTO IOWA. RAINFALL THAT HAS FALLEN OVERNIGHT
INTO THIS MORNING HAS SATURATED THE GROUND EVEN MORE ACROSS MUCH
OF CENTRAL IOWA. ADDITIONAL HEAVY RAIN IS ANTICIPATED BEFORE THE
THREAT DIMINISHES BY SATURDAY EVENING.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-302345-
/O.CON.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1038 AM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING
THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. 
  IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH 
  CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION 
  AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND 
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...
  CRAWFORD...GREENE...GUTHRIE AND SAC.

* FROM 6 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON

* RECENT RAINFALL ON ALREADY MOIST GROUND IS CONTINUING TO
  SATURATE SOILS ACROSS MUCH OF CENTRAL IOWA. MAXIMUM AMOUNTS FROM
  1 TO 1.5 INCHES FELL OVERNIGHT ACROSS AREAS FROM ATLANTIC TO
  BEDFORD...AND IN NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA.
  ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND
  THUNDERSTORMS IS EXPECTED TONIGHT INTO SATURDAY FOR MUCH OF
  IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. ADDITIONAL
  RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE DURING THIS
  PERIOD. GIVEN THE HIGHER INTENSITY RAINFALL RATES WITH
  THUNDERSTORMS AND ALREADY SATURATED GROUND...FLASH FLOODING MAY
  OCCUR. IN ADDITION...AS THE RUNOFF MAKES ITS WAY INTO THE MAIN
  STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS
  WEEKEND.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KINNEY
000 
WGUS63 KDMX 302037
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT FRI MAR 30 2007

...MORE HEAVY RAIN ON THE WAY OVERNIGHT INTO SATURDAY...

.A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION
OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST
AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN
ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND 
STREAMS.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-310500-
/O.CAN.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/
/O.NEW.KDMX.FA.A.0002.070330T2300Z-070331T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
337 PM CDT FRI MAR 30 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK...
  STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...
  FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH 
  AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND 
  POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...
  MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND 
  SAC.

* THROUGH SATURDAY AFTERNOON

* RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF
  CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL
  OVERNIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN
  NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL
  MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS
  EXPECTED OVERNIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY
  ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT
  LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY
  EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS
  THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER
  FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND...ESPECIALLY THE
  DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT
  OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN
  CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH
  FLOODING IS LOW.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

KINNEY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 2:50 AM CDT, 1 hour earlier.

Area forecast discussion, Mar 30, 2:50 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...AMENDED
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI MAR 30 2007

.DISCUSSION...

MAIN CONCERN IN FORECAST WILL BE THE AMOUNT OF RAINFALL THROUGH
TONIGHT AND SATURDAY.  RAINFALL WILL BE STRONG DETERMINANT FOR ANY
FLOODING FORECAST.

TODAY CURRENT AREA OF SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY
RAINS WILL LINGER MUCH OF THE DAY AS UPPER SYSTEM OVER NORTHERN
ROCKIES SENDS A SERIES OF SHORTWAVES OUT THEN SECONDARY LOW MOVES
OUT ON SATURDAY TO RE ENFORCE RATHER STRONG SURFACE LOW.  EXACT
TRACKS OF SURFACE LOW UNCERTAIN AS GFS AND NAM DIVERGE ON SOLUTIONS
THOUGH UPPER LEVEL SOLUTIONS CLOSE.  SURFACE LOW TAKES MUCH MORE
NORTHERLY TRACK BY GFS AND MANY OTHER MODELS (CANADIAN ECMWF AND
ENSEMBLES)  THIS SOLUTION APPEARS REASONABLE CONSIDERING A SYSTEM OF
THIS TYPE (CLOSE LOW) WILL TEND TO DRIFT FROM INITIAL SOLUTIONS MORE
NORTH AND WEST OF ORIGINAL TRACK.  LOOK AT SOUNDINGS SUGGEST STRONG
TREND OF A VERY WET SOUNDING UNTIL SATURDAY AFTERNOON WHEN THINGS
BEGIN TO DRY OUT AND WILL LIKELY CUTOFF PRECIPITATION PREMATURELY.
BEST LIFT LATE TONIGHT AND SATURDAY WITH PLENTY OF MOISTURE LIKELY
TO PRODUCE SOME HEAVY RAINS.  AIRMASS DOES SOME DESTABILIZATION
HOWEVER MUCH DEPENDS ON HEATING AND IF SKIES REMAIN CLOUDY WOULD
EXPECT NOT MUCH ON THE WAY OF ANY SEVERE HOWEVER OUTLOOKS POINT TO
THE POSSIBILITY OF SLIGHT CHANCE AND IF THERE IS ENOUGH HEATING
WOULD BE ENOUGH OF A TRIGGER TO DEVELOP SOME ISOLATED SEVERE
STORMS.  STILL POINTS TO POSSIBLE SEVERE FRIDAY AND SAT. WITH
BOUNDARY MOVING NORTH AND SERIES OF SHORTWAVES MOVE OVER THE AREA
AND MAY RESULT IN SEVERE WEATHER.  MODEL OF CHOICE REMAINS GFS
MODERATED BY ECMWF AND CANADIAN MODEL AS BOTH UPPER LEVEL AND SURFACE
SYSTEMS FOLLOW A MORE STRAIGHT NORTHERLY TRACK.  TEMPERATURES WILL
BE A FORECAST CHALLENGE DEPENDING ON MOVEMENT OF SURFACE SYSTEMS AND
RESULTING PRECIPITATION.  WILL ISSUE FLASH FLOOD WATCH FOR 6 PM
TONIGHT THROUGH 6 PM SATURDAY.  BELIEVE FLASH FLOOD BEST SINCE ANY
MAINSTEM WILL BE LONGER TERM AND ATTM HEAVY RAINS WILL BE MORE OF
FLASH FLOOD THREAT.
&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 6 PM FRIDAY
                                   THROUGH 6 PM SATURDAY FOR

IAZ004>007-0015>017-23>026-033>037-
044>048-057>060-070>073-081>083-092>094-
IAZ004>007-0015>017-23>026-033>037-044>048-
057>060-070>073-081>083-092>094-

&&

FORSTER/155/31
Hazardous weather outlook, Mar 29, 11:42 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT THU MAR 29 2007

IAZ044-045-057>059-070>072-081>083-092>094-302130-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-
UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
1142 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHWEST IOWA
MAINLY SOUTHWEST OF A DENISON TO LAMONI LINE.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT WITH
AREAS OF HEAVY RAIN POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE. THESE RAINFALL AMOUNTS WILL CAUSE RISES ON LOCAL STREAMS.
AN ISOLATED SEVERE STORM OR TWO ARE POSSIBLE WITH NICKEL SIZED HAIL
AND 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY NIGHT. THERE WILL BE A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS FRIDAY NIGHT...AND AGAIN SATURDAY AFTERNOON AND
EARLY EVENING.

AVERAGE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE
THROUGH SATURDAY NIGHT...AND COULD CAUSE RENEWED RISES ON RIVERS AND
STREAMS LATE THIS WEEKEND...ESPECIALLY THE UPPER REACHES OF THE DES
MOINES AND RACCOON RIVER BASINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT...AND AGAIN SATURDAY
AFTERNOON AND EARLY EVENING.

IAZ004>007-015>017-023>028-033>039-046>050-060>062-073>075-
084>086-095>097-302130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
1142 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL IOWA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT WITH
AREAS OF HEAVY RAIN POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE...MAINLY WEST OF INTERSTATE 35. THESE RAINFALL AMOUNTS WILL
CAUSE RISES ON LOCAL STREAMS. AN ISOLATED SEVERE STORM OR TWO ARE
POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY NIGHT.
AN ISOLATED SEVERE STORM IS POSSIBLE FRIDAY NIGHT...WITH A BETTER
CHANCE FOR SEVERE THUNDERSTORMS SOUTH OF U.S. HIGHWAY 20 SATURDAY
AFTERNOON AND EARLY EVENING.

AVERAGE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE
THROUGH SATURDAY NIGHT...AND COULD CAUSE RENEWED RISES ON RIVERS AND
STREAMS LATE THIS WEEKEND...ESPECIALLY THE UPPER REACHES OF THE DES
MOINES AND RACCOON RIVER BASINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT...AND AGAIN SATURDAY
AFTERNOON AND EARLY EVENING.

FAB/DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:37 PM CDTFlood WatchDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more20 hr

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.